MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment occurred.The chronic totally occluded target lesion with moderate to severe calcification was located in the moderately tortuous anterior tibial artery (ata).The vessel was very diseased and had several occlusions down the vessel before refilling close to the foot.A savion flx guidewire was prepped and advanced through a 2.6f non-bsc support catheter.Within a minute, the tip of the guidewire broke off approximately halfway down the ata and became lodged in situ.The remainder of the savion flx guidewire was removed, and then a non-bsc guidewire was used without issue.The case was abandoned.The patient was stable.An attempt will be made again should the blood flow to the toe amputation wound site not be sufficient.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluation by mfr: the customer provided pictures related to the complaint and a media review was performed.The pictures show an x-ray with the distal tip of the wire, detached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by mfr: unit returned with its original box.The unit returned has the tip damaged, as part of overall visual revision.The returned guidewire had the distal tip bent with a section of the core wire exposed due to the detached polymer jacket.Upon microscope inspection it was confirmed the that the guidewire had the distal tip bent with a section of the core wire exposed due to the detached polymer jacket.The device was measured in three sections (distal - medium - proximal) and was within specification.Overall length could not be measured due to detachment condition.The customer has provided a picture related to the complaint, where is possible to observe an x-ray photo with the wire distal tip section detached.
 
Event or Problem Description

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11828352
Report Number2134265-2021-05631
Device Sequence Number4015586
Product Code DQX
UDI-Device Identifier08714729978831
UDI-Public08714729978831
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0023870558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer05/17/2021
06/16/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/10/2021
07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;